Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can Finasteride Use For Long Term Cause Damage To My Nerves?

hi my name is ron and \the bottom of my feet burn alot and i went to many doctors and they cant find the problem , my question is i have been taking finasteride for years now for my hair loos can that be causing damage to my nerves in the bottom of my feet/
Fri, 8 Jan 2021
Report Abuse
General & Family Physician 's  Response
Hi,

Finasteride belongs to the group of medications known as 5 alpha reductase inhibitors which is used to treat benign enlargement of prostate in adult men. It is also used to treat male pattern hair loss by blocking the body's production of a male hormone in the scalp that stops hair growth. According to the World Health Organization's (WHO) Adverse Drug Reaction Database, serious muscle related side effects suspected of being linked to the use of Finasteride, mostly atrophy, weakness, myalgia and sudden, strong muscle tightening or spasm.

Again, Finasteride can cause tingling or burning sensation of the hands or feet, back pain, leg pain, asthenia, swelling or bloating of face, lips, tongue, throat, hands or feet etc. If you suffer from these type of side effects for long, then you should consult your doctor. Stop using this medication may help to subside the side effects over time. But, before stop or start taking this medication, you should follow your doctor's advice strictly.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Zubayer Alam, General And Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Beta-lactam


Loading Online Doctors....
Can Finasteride Use For Long Term Cause Damage To My Nerves?

Hi, Finasteride belongs to the group of medications known as 5 alpha reductase inhibitors which is used to treat benign enlargement of prostate in adult men. It is also used to treat male pattern hair loss by blocking the body s production of a male hormone in the scalp that stops hair growth. According to the World Health Organization s (WHO) Adverse Drug Reaction Database, serious muscle related side effects suspected of being linked to the use of Finasteride, mostly atrophy, weakness, myalgia and sudden, strong muscle tightening or spasm. Again, Finasteride can cause tingling or burning sensation of the hands or feet, back pain, leg pain, asthenia, swelling or bloating of face, lips, tongue, throat, hands or feet etc. If you suffer from these type of side effects for long, then you should consult your doctor. Stop using this medication may help to subside the side effects over time. But, before stop or start taking this medication, you should follow your doctor s advice strictly. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Zubayer Alam, General And Family Physician